Sudden Cardiac Arrest & Heart Attack
1,342 members273 posts

1Year Anniversarywr

Well.... Ive made it.... Had an MI last.year... Stent fitted.... on Statin, Bisoprolol, Ramipril, Aspirin and Clopidogrel. Now easing myself off the clopidpgrel as.was.told only.take it for 1 year. I did get.my.cholesterol down to 0.8 and.reduced.my.statin from 80 to 40mg... but consultant went mad and said the statin cleaned arteties and would prevet furring up.... so still on 80... Ive been lucky no side effects...except for 1... I cant.get erections any more.... yer sort of ruined an importany part of my life.. anyone got a remedy.out there???

5 Replies
oldestnewest

No sorry not experienced that, it must be. One of the meds or maybe anxiety?

Interestingly my cardiologist reduced my statin from 40 to 20mgs. Might cholesterol was low before & now around 2.5, with perfect LDL/HDL ratio,

However he did say other benefits to statins, ie keeps plaques supple. Important in my case as I had no risk factors, prestine arteries other than this one blockage, he believed a rupture followed by blood clot.

I suggest you talk to your GP for assistance

Good luck

Reply

I was in exactly the same situation 4.5 years ago. I dropped all the meds after 3 months and went down an alternative path of diet and supplements. As has been said many times on here the primary benefit of Statins is that they reduce inflamation, perhaps one of the primary causes of Heart Disease. You can do this via alternative means but for some people they prefer to return to the life that put them in hospital and take the pills instead. In a nutshell my approach was to eat a whole food plant based diet with lots of fish. I avoid all bread, pasta, vegetable oils in fact all oils. It has perhaps been easy for me as I love fruit and veg anyway. I now avoid all processed food and sugars so in the last 4.5 years I have not eaten a single dessert, something I used to love. Of course anyone not prepared to give up meds can do both, belt and braces but expect the side effects of the meds.

1 like
Reply

You may want to checkout the known side effects of all the medications, especially the statins, you're on. And then also do some research about cholesterol's positive contributions - namely its role in sex hormones. Also has your consultant checked your C-Reactive protein levels (blood test that measures the cardiovascular inflammation levels). Since inflammation is one of the things that can cause problems with too high of LDL cholesterol, if your C-Reactive protein levels are not high, you may have a more legitimate argument for your consultant to look at lowering you statin dosage. Also see if you may be experiencing other side effects from the statins as well. If you are I would get pretty damn demanding with your consultant about your dosing . After all it is you that has to deal with any negative side effects of any of your medications, not the consultant, other than they change the treatment. You have to be your own best advocate. Do your own research about it. Then if your consultant refuses, get a new one that is more compatible for your needs.

Reply

I think you may find the erectile problems are due to the underlying health issues rather than the drugs being taken. My similar problems started long before I took statins or had an MI, but obviously we're all different.

Reply

Funny... when i was smoking drinking and eating loads of meat etc. I never had a problem... even after a bottle of brandy!! 3 days after operation to fit stent... I was fine too.... so its deffo the drugs... i tiink its bisoprolol.... im looking to hear from anyone else who has had the problem and solved it!!

Reply

You may also like...